MAUDE Adverse Event Report: BIONESS STIMROUTER NEUROMODULATION SYSTEM

BIONESS STIMROUTER NEUROMODULATION SYSTEM
Model Number ST2-1000
Medical Device Problem Codes Material Separation (1562); Migration (4003); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Bioness received a medwatch report from the fda on 24 jan 2022.As reported "we implanted a bioness stimrouter device in the right suprascapular nerve in 2020, which migrated out of the suprascapular notch.On removing the electrode today, we carefully extracted the proximal aspect, and the electrode broke in half.Significantly, more time and deep tissue dissection into the supraspinatus region was required to extract the foreign body.Patient was having severe pain for the last 9 months and will have a prolonged recovery due to the lead extraction difficulty.".
 
Additional Manufacturer Narrative
Bioness conducted an investigation of the complaint history for this product, and no similar report has been reported by this facility/user.Additionally, no other similar reports have been received for the implicated product code.A review of the device history record (dhr) for the implicated stimrouter lead and associated user kit confirmed the device met all specifications prior to release.Further review of the implant report indicated the implant procedure was unremarkable and the lead implanted successfully.Initial follow-ups with the patient to update treatment did not identify any issues with the device.It is unknown what caused the migration in the patient.The stimrouter clinician's guide indicates the following: adverse effects listed (ch.2 pg.13); risk related to implant procedure include suboptimal lead placement may necessitate therapeutic adjustment and/or lead explant.Additional risk related to the stimrouter system is the migration of the lead may cause changes in stimulation effectiveness.If patients experience any pain or discomfort during stimulation, or notice any skin abnormalities, they should stop stimulation immediately, remove the stimrouter electrode, and contact their physician.Safety (ch.3 pg.15); the safety of the stimrouter system is based on all 94 patients implanted with a stimrouter lead.Of the 94 subjects implanted with the stimrouter lead, none experienced unanticipated or serious adverse events related to the device or therapy.51 adverse events in 27 subjects were considered to be related to the device or therapy.The adverse events included: pain, numbness, bruising, or muscle spasm related to patch/stimulation (n=19); localized skin reaction related to stimulation site (n=18); post-procedure pain/swelling/ pain at implant site (n=9); receiving end of lead exposed (n=2); lead broke during explant, leaving partial implant (n=1); infection at incision site post-implant (n=1); and nausea (n=1).The stimrouter procedure manual outlines the proper explant procedure (pg.12, step 5); to minimize risk of lead fracture, grasp the protruding lead as close to the incision site as possible and gently pull the receiver end of the lead out of the body in the direction opposite of how it was implanted.The lead will elongate when pulled.As the lead elongates, re-grasp the lead closer to where it exits the incision site and continue pulling until the receiver end is explanted.A finger-over-finger technique should be used or grasping and re-grasping the lead with forceps within the incision as it is explanted.Under normal conditions, minimum to moderate tension will stretch the stimrouter lead to twice its length (including the subcutaneous part of the lead).The risk of migration and lead fracture with explant are well covered in the ifu and that is based on the standard procedural approach (implant and explant) as well as following all the other post-implant instructions to mitigate the risks.Follow up attempts for additional information have been conducted, no additional information has been received to date.Bioventus will continue to monitor this and similar events.

Brand Name
STIMROUTER NEUROMODULATION SYSTEM
Common Device Name
STIMROUTER
Manufacturer (Section D)
BIONESS
25103 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BIONESS
25103 rye canyon loop
valencia CA 91355
Manufacturer Contact
danielle morgon
1900 charles bryan road
suite 275
cordova, TN 38016
9018059953
MDR Report Key13548820
Report Number3004553866-2022-00001
Device Sequence Number5125182
Product Code GZF
UDI-Device Identifier00815962020016
UDI-Public(01)00815962020016(17)201210(11)191210(10)RM-2019-329-0310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model NumberST2-1000
Device Lot NumberRM-2019-329-0310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexFemale
Patient RaceWhite